Discussions that mention pravachol

High Cholesterol board


I have been taking Pravachol for a few years during which I had some moderate discomfort. Recently the leg pain has become comparable to a tooth ache in my lower leg. I stopped taking Pravachol and about two week later I started feeling better. To prove to myself Pravachol was causing this I started taking it again and after two days the leg pain was back and within four days became very severe. I am stopping this medication. I see my cardio next week and will insist on a change of medicine.
Has anyone else experienced this?
Quote from donsabi:
I have been taking Pravachol for a few years during which I had some moderate discomfort. Recently the leg pain has become comparable to a tooth ache in my lower leg. I stopped taking Pravachol and about two week later I started feeling better. To prove to myself Pravachol was causing this I started taking it again and after two days the leg pain was back and within four days became very severe. I am stopping this medication. I see my cardio next week and will insist on a change of medicine.
Has anyone else experienced this?

I haven't taken pravachol, but was given a prescription which i didn't fill. I suffered muscle weakness with liptor, and back pain with zetia. Needless to say i no longer take either. Like you, i did the same test. Once i quit the meds the problem went away, then i tried taking them again and the problem returned. Of course, my dr said it wasn't the meds but i knew better. Good thing you did your own experiment b4 going back to the dr. Good luck to you.
My mother just had this same problem and other reactions as well. Your doctor can do a blood test to look at the toxicity levels. She has had muscle weakness, flu like symptoms, a great amount of muscle pain and feeling of acid in the periphery of arms and legs, including high acid levels in her stomach that prilosec cannot touch and irritability/nervousness.

YES! They can find if it's not for you through a blood test, but be wise and use your own judgement. The doc unfortunately put her back on another medication with "statin" in it (the culprit) and she had the same reaction.

Please listen to your body and intuition.

She was taking pravachol and lescol.
My new cardiologist stopped the Pravachol and started me on Crestor. Most of the leg pain has dissipated. However, the past few days I have had the sensation of shortness of breath. I’m not gasping for air, I just have the occasional sensation of not getting enough air.
Has anyone experienced anything similar while taking Crestor?